Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 2, 2020, 6:21 PM CDT for Reno County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2020, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 2, 2020, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
County Reno County, KS
The radar
The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647
WWUS83 KICT 022321
SPSICT
Special Weather Statement
National Weather Service Wichita KS
621 PM CDT Thu Jul 2 2020
KSZ050-067-030000-
Reno KS-Rice KS-
621 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Reno County in south central Kansas...
Southern Rice County in central Kansas...
* Until 700 PM CDT.
* At 618 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Abbyville, or 10 miles
southwest of Nickerson...moving west at 5 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Sterling, Nickerson, Arlington, Sylvia, Alden, Plevna, Abbyville,
Willowbrook and Langdon.
LAT...LON 3826 9847 3825 9799 3799 9798 3799 9810
3774 9815 3786 9847
TIME...MOT...LOC 2321Z 107DEG 5KT 3803 9822
$$
METZGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:00 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 2, 3:00 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Wichita KS 300 PM CDT Thu Jul 2 2020 .SHORT TERM...(This evening through Sunday) Issued at 300 PM CDT Thu Jul 2 2020 Morning convection which moved across the southern Flint Hills has evolved into a decent MCS this afternoon across eastern Oklahoma. This has stabilized much of the area in the wake of the outflow boundary which arches from central Oklahoma into portions of southwest Kansas. This will focus the more robust convection west of the forecast area late this afternoon. As the weak mid-level flow becomes more northerly this evening, it may tend to keep much of this convection from developing/moving too far east into central Kansas. However, airmass recovery is expected within the reservoir of elevated low level moisture across central and eastern Kansas later this evening, so will expand slight/modest PoPs overnight. Weak northerly flow aloft looks to be maintained across the area through Independence Day with instability axis across eastern Kansas. While chances for organized convection look low, cannot rule out a few storms the next few days. Temperatures should average near or slightly above early July climo, though will likely stay just below the 105 heat advisory criteria. Darmofal .LONG TERM...(Sunday night through Thursday) Issued at 300 PM CDT Thu Jul 2 2020 Upper ridge will retrograde across the Southwest CONUS late in the weekend through early next week as weak troughing over the high Plains migrates across the area. This may provide modest precip/convective chances across the area. KED && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1235 PM CDT Thu Jul 2 2020 Challenge: Thunderstorms this evening thru tonight MVFR clouds over KRSL and KGBD have gradually diminished with increased heating. Morning convection helped stabilize south central Kansas which would inhibit earlier potential for convective development. Chances of thunderstorms return this evening which will start off to the west then track east. Timing appears to be similar to the previous issuance with the western Kansas sites (KRSL, KGBD and KHUT) around 23Z and sites to the east (KSLN and KICT) closer to 1Z. The coverage does not appear to be widespread enough to offer anything beyond the vicinity wording. Better chances for storms are in the western portions of the state. It appears that convection will move out by 6Z, but there is some model variability suggesting there may be activity lingering beyond that time period. Amendments may be needed this afternoon depending on the latest trends especially prior to the 0Z TAF issuance. Otherwise VFR ceilings are anticipated for most of the period. Winds should stay from 5-10kts and out of the southeast to east for the period; obviously the influence of thunderstorms could change both components (speed and direction). && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 95 71 94 / 30 20 20 20 Hutchinson 70 95 70 94 / 30 20 20 20 Newton 71 94 70 93 / 30 20 20 20 ElDorado 70 93 70 92 / 30 20 20 20 Winfield-KWLD 73 94 72 93 / 30 20 20 20 Russell 68 94 69 93 / 40 10 20 20 Great Bend 68 95 69 94 / 40 10 20 20 Salina 71 94 70 93 / 30 20 20 20 McPherson 70 94 69 93 / 30 20 20 20 Coffeyville 74 93 72 92 / 20 30 20 20 Chanute 73 92 72 91 / 20 30 20 20 Iola 72 91 71 90 / 20 30 20 20 Parsons-KPPF 73 92 72 91 / 20 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...VJP
Hazardous weather outlook, Jul 2, 3:52 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 352 PM CDT Thu Jul 2 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 352 PM CDT Thu Jul 2 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Heat indices range from 100 to around 105 degrees through early this evening. There is a chance for thunderstorms this evening and overnight. Any storms that develop or move into the area this evening, mainly across far southeast Kansas and areas of central Kansas to the west of I-135, will be capable of strong to locally damaging wind gusts of 55 to 65 mph and nickel to quarter sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be periodic chances for thunderstorms through the 4th of July weekend and into early next week. While the risk for organized and widespread severe storms is low, a few strong to marginally severe storms with strong winds and hail will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 2, 5:03 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wichita KS
503 PM CDT Thu Jul 2 2020
KSZ067-082-083-022230-
Reno KS-Sedgwick KS-Kingman KS-
503 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Reno County in south central Kansas...
Southwestern Sedgwick County in south central Kansas...
Northeastern Kingman County in south central Kansas...
* Until 530 PM CDT.
* At 501 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Cheney...
moving northeast at 5 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Cheney, Garden Plain, Andale, Waterloo, Cheney Lake, Mt Vernon and
Cheney State Park.
LAT...LON 3764 9796 3780 9789 3779 9762 3747 9768
3747 9781 3746 9781
TIME...MOT...LOC 2203Z 215DEG 4KT 3767 9784
METZGERSpecial weather statement, Jul 2, 5:34 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Wichita KS 534 PM CDT Thu Jul 2 2020 KSZ067-082-083-022300- Reno KS-Sedgwick KS-Kingman KS- 534 PM CDT Thu Jul 2 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Reno County in south central Kansas... Northwestern Sedgwick County in south central Kansas... Northeastern Kingman County in south central Kansas... * Until 600 PM CDT. * At 533 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles northwest of Cheney...moving north at 15 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Cheney, Garden Plain, Mount Hope, Pretty Prairie, Waterloo, Cheney Lake, Mt Vernon and Cheney State Park. LAT...LON 3759 9768 3761 9800 3790 9803 3787 9764 TIME...MOT...LOC 2233Z 189DEG 12KT 3767 9788 METZGER
Special weather statement, Jul 2, 5:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
549 PM CDT Thu Jul 2 2020
KSZ072-096-022315-
Neosho KS-Allen KS-
549 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 615 PM CDT.
* At 548 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southwest of Uniontown, or
14 miles northeast of Erie and is nearly stationary.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Savonburg, Elsmore and Stark.
LAT...LON 3782 9509 3763 9509 3763 9523 3786 9523
3786 9508 3782 9508
TIME...MOT...LOC 2249Z 080DEG 3KT 3776 9511
METZGERSpecial weather statement, Jul 2, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
621 PM CDT Thu Jul 2 2020
KSZ050-067-030000-
Reno KS-Rice KS-
621 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Reno County in south central Kansas...
Southern Rice County in central Kansas...
* Until 700 PM CDT.
* At 618 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Abbyville, or 10 miles
southwest of Nickerson...moving west at 5 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Sterling, Nickerson, Arlington, Sylvia, Alden, Plevna, Abbyville,
Willowbrook and Langdon.
LAT...LON 3826 9847 3825 9799 3799 9798 3799 9810
3774 9815 3786 9847
TIME...MOT...LOC 2321Z 107DEG 5KT 3803 9822
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:44 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Jul 2, 4:59 AM CDT | Special Weather Statement | ICT | Chase | 31 min |
| Jul 2, 5:54 AM CDT | Areal Flood Warning | ICT | Chase | 5 hr |
| Jul 2, 9:47 AM CDT | Special Weather Statement | ICT | Cowley | 43 min |
| Jul 2, 10:02 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 45 min |
| Jul 2, 5:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| Jul 2, 5:34 PM CDT | Special Weather Statement | ICT | Reno | 26 min |
| Jul 2, 5:49 PM CDT | Special Weather Statement | ICT | Allen | 26 min |
| Jul 2, 6:02 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 32 min |
| Jul 2, 6:23 PM CDT | Special Weather Statement | ICT | Neosho | 52 min |
| Jul 2, 6:44 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 23 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.